Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 10, 2014, 8:42 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jun 12, 2014, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 8:42 AM PDT (15:42 UTC)
- In effect from
- Jun 12, 2014, 11:00 AM PDT
- Expired
- Jun 13, 2014, 8:27 PM PDT
- In force
- 33 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS85 KREV 101542 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 842 AM PDT TUE JUN 10 2014 ...INCREASING WINDS THIS WEEK... .LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL INCREASE WINDS WEDNESDAY THROUGH FRIDAY WITH THE STRONGEST WINDS THURSDAY AFTERNOON AND EVENING. IN ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH LIMITED OVERNIGHT RECOVERY AND AFTERNOON VALUES IN THE SINGLE DIGITS MOST AREAS. NVZ450-111300- /O.UPG.KREV.FW.A.0002.140612T1800Z-140613T0600Z/ /O.NEW.KREV.FW.W.0005.140612T1800Z-140613T0300Z/ /O.NEW.KREV.FW.W.0004.140611T2000Z-140612T0400Z/ WESTERN NEVADA SIERRA FRONT- 842 AM PDT TUE JUN 10 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY. IN ADDITION...THE FIRE WEATHER WATCH THURSDAY HAS BEEN UPGRADED TO A RED FLAG WARNING FROM 11 AM TO 8 PM PDT THURSDAY. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS WEDNESDAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THE AFTERNOON AND EVENING. * WINDS THURSDAY...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON AND EVENING. * HUMIDITY...4 TO 10%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW EXPONENTIALLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ CAZ270>273-278-NVZ453-458-459-111300- /O.UPG.KREV.FW.A.0002.140612T1800Z-140613T0600Z/ /O.NEW.KREV.FW.W.0005.140612T1800Z-140613T0300Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- MONO-EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY- WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY- MINERAL AND SOUTHERN LYON COUNTIES- 842 AM PDT TUE JUN 10 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA AND NORTHEASTERN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER LAKE TAHOE AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE...FIRE ZONE 458 NORTHERN WASHOE COUNTY AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON AND EVENING. * HUMIDITY...5 TO 15% FOR THE SIERRA. 4 TO 10% ELSEWHERE. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO EXPLODE IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
114 WWUS85 KREV 122156 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 256 PM PDT THU JUN 12 2014 ...WINDY AND VERY DRY THROUGH FRIDAY... .LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY CONDITIONS THROUGH FRIDAY WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. WINDS WILL NOT DECREASE OVER THE HIGHER ELEVATIONS AND IN FOOTHILL LOCATIONS IN THE TAHOE BASIN AND ALONG THE SIERRA FRONT TONIGHT. IN ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH POOR OVERNIGHT RECOVERY AND AFTERNOON VALUES IN THE SINGLE DIGITS. CAZ273-NVZ453-459-131000- /O.CON.KREV.FW.W.0005.000000T0000Z-140613T0600Z/ /O.CON.KREV.FW.W.0006.140613T1600Z-140614T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 256 PM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS THROUGH TONIGHT...SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. RIDGE GUSTS TO 60 MPH. GUSTS TO 40 MPH WILL PERSIST IN WIND PRONE AREAS ACROSS MONO COUNTY OVERNIGHT. * WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. RIDGE GUSTS UP TO 60 MPH. * HUMIDITY...NEAR AND BELOW 10% DURING THE AFTERNOON AND EVENING HOURS...WITH OVERNIGHT RECOVERIES NEAR AND BELOW 25% ON MID AND UPPER SLOPES. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ CAZ272-NVZ450-131000- /O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 256 PM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS THROUGH TONIGHT...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH FOR MID SLOPES AND WIND PRONE VALLEYS WITH RIDGES GUSTING TO 60 MPH. * WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. RIDGE GUSTS TO 60 MPH. * HUMIDITY...5 TO 15% DURING THE AFTERNOON. RECOVERY NEAR 20% MID SLOPES AND RIDGES TONIGHT AND 30 TO 40% VALLEYS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ CAZ270-271-278-NVZ458-130600- /O.CON.KREV.FW.W.0005.000000T0000Z-140613T0600Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 256 PM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA AND NORTHEASTERN CALIFORNIA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES...FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST TO WEST 15 TO 30 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...5 TO 15%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HOON HTTP://WEATHER.GOV/RENO
686 WWUS85 KREV 130613 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1113 PM PDT THU JUN 12 2014 ...WINDY AND VERY DRY THROUGH FRIDAY... .LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY CONDITIONS THROUGH FRIDAY...ESPECIALLY SOUTH OF I-80. WINDS WILL NOT DECREASE OVER THE HIGHER ELEVATIONS AND IN FOOTHILL LOCATIONS IN THE TAHOE BASIN AND ALONG THE SIERRA FRONT TONIGHT. IN ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH POOR OVERNIGHT RECOVERY AND AFTERNOON VALUES IN THE SINGLE DIGITS. CAZ273-NVZ453-459-132200- /O.EXP.KREV.FW.W.0005.000000T0000Z-140613T0600Z/ /O.CON.KREV.FW.W.0006.140613T1600Z-140614T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 1113 PM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS THROUGH TONIGHT...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. RIDGE GUSTS TO 60 MPH. * WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. RIDGE GUSTS UP TO 60 MPH. * HUMIDITY...AT OR BELOW 10% DURING THE AFTERNOON AND EVENING HOURS...WITH OVERNIGHT RECOVERIES NEAR OR BELOW 25% ON MID AND UPPER SLOPES. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ270-271-278-NVZ458-130715- /O.EXP.KREV.FW.W.0005.000000T0000Z-140613T0600Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 1113 PM PDT THU JUN 12 2014 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA AND NORTHEAST CALIFORNIA... WINDS HAVE DROPPED BELOW CRITICAL LEVELS IN MOST AREAS AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CAZ272-NVZ450-132200- /O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 1113 PM PDT THU JUN 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS THROUGH TONIGHT...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH FOR MID SLOPES AND WIND PRONE VALLEYS WITH RIDGES GUSTING TO 60 MPH. * WINDS FRIDAY...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. RIDGE GUSTS TO 60 MPH. * HUMIDITY...5 TO 15% DURING THE AFTERNOON. RECOVERY NEAR 20% MID SLOPES AND RIDGES TONIGHT AND 30 TO 40% VALLEYS. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
847 WWUS85 KREV 131232 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 532 AM PDT FRI JUN 13 2014 ...WINDY AND VERY DRY THROUGH TODAY... .LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY CONDITIONS THROUGH TODAY...ESPECIALLY SOUTH OF I-80. IN ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH POOR OVERNIGHT RECOVERY AND AFTERNOON VALUES IN THE SINGLE DIGITS. CAZ272-NVZ450-140000- /O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 532 AM PDT FRI JUN 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN AND THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. RIDGE GUSTS TO 60 MPH. * HUMIDITY...FALLING TO 6 TO 12% ALONG THE SIERRA FRONT AND 10 TO 20% IN THE LAKE TAHOE BASIN BY AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ CAZ273-NVZ453-459-140000- /O.CON.KREV.FW.W.0006.140613T1600Z-140614T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 532 AM PDT FRI JUN 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. RIDGE GUSTS UP TO 65 MPH. * HUMIDITY...FALLING TO 4 TO 10% BY THE AFTERNOON. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
763 WWUS85 KREV 132203 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 303 PM PDT FRI JUN 13 2014 ...WINDY AND VERY DRY THROUGH THIS EVENING... .LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BRING WINDY CONDITIONS THROUGH THIS EVENING...ESPECIALLY SOUTH OF I-80. IN ADDITION TO THE GUSTY WINDS...VERY DRY AIR WILL BE IN PLACE WITH SINGLE DIGIT RELATIVE HUMIDITY AND POOR TO MODERATE OVERNIGHT RECOVERIES. CAZ272-NVZ450-140600- /O.CON.KREV.FW.W.0005.000000T0000Z-140614T0600Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 303 PM PDT FRI JUN 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN AND THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...6 TO 12% ALONG THE SIERRA FRONT AND 10 TO 20% IN THE LAKE TAHOE BASIN. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ CAZ273-NVZ453-459-140600- /O.CON.KREV.FW.W.0006.000000T0000Z-140614T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 303 PM PDT FRI JUN 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...5 TO 10%. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
416 WWUS85 KREV 140327 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 827 PM PDT FRI JUN 13 2014 CAZ273-NVZ453-459-140430- /O.CAN.KREV.FW.W.0006.000000T0000Z-140614T0600Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 827 PM PDT FRI JUN 13 2014 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WESTERN NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. WINDS CONTINUE TO DIMINISH THIS EVENING. BREEZY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT...ESPECIALLY FOR WIND PRONE AREAS AND RIDGES...ALTHOUGH CONDITIONS WILL REMAIN BELOW RED FLAG CRITERIA. $$ CAZ272-NVZ450-140430- /O.CAN.KREV.FW.W.0005.000000T0000Z-140614T0600Z/ GREATER LAKE TAHOE AREA-WESTERN NEVADA SIERRA FRONT- 827 PM PDT FRI JUN 13 2014 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN AND THE WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. WINDS CONTINUE TO DIMINISH THIS EVENING. BREEZY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT...ESPECIALLY FOR WIND PRONE AREAS AND RIDGES...ALTHOUGH CONDITIONS WILL REMAIN BELOW RED FLAG CRITERIA. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 10, 8:38 AM PDT, 4 minutes earlier.
Area forecast discussion, Jun 10, 8:38 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
838 AM PDT TUE JUN 10 2014
.UPDATE...FIRE WEATHER
LATEST MODEL DATA CONTINUES TO SUPPORT HIGH CONFIDENCE WITH REGARD
TO WIND AND LOW RH AHEAD OF INCOMING TROUGH THIS WEEK. WHILE WINDS
ALOFT WILL BE ON THE RISE AND NOT PEAK UNTIL THURSDAY, SFC
THERMAL GRADIENT WEDNESDAY LOOKS SUFFICIENT FOR WIND GUSTS 30-35
MPH ALONG THE SIERRA FRONT BY MID AFTERNOON WEDNESDAY. GIVEN THE
VERY DRY CONDITIONS WITH HUMIDITY IN THE SINGLE DIGITS AND LOWER
TEENS, WE WILL GO AHEAD AND HOIST A RED FLAG WARNING FOR THE
SIERRA FRONT WEDNESDAY AFTERNOON AND EVENING AND UPGRADE THE WATCH
THURSDAY TO A RED FLAG WARNING ALL RENO FIRE WEATHER ZONES.
IN ADDITION, CONVERGENCE AND INSTABILITY MAY BE ENOUGH TO SUPPORT
ISOLATED CELLS LATE WEDNESDAY AFTERNOON ALONG THE LASSEN COUNTY
CONVERGENCE ZONE. 700MB WINDS ARE STILL ONLY AROUND 15KT WHICH
SHOULD LIMIT SHEAR AND ALLOW FOR A FEW STRONG UPDRAFTS. HOHMANN
&&
.PREVIOUS DISCUSSION... /ISSUED 255 AM PDT TUE JUN 10 2014/
SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS CALIFORNIA AND SOUTHERN NEVADA
THROUGH TUESDAY. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO
PARTS OF WESTERN NEVADA AND THE EASTERN SIERRA, MAINLY SOUTH OF
I-80. A STRONGER LOW PRESSURE SYSTEM WILL BEGIN TO PUSH THE
MOISTURE OUT OF THE AREA WEDNESDAY WITH INCREASING WINDS AND
COOLER TEMPERATURES FOR THE SECOND HALF OF THE WEEK.
SHORT TERM...
UPPER DIVERGENCE (BETWEEN LOW OFF CALIFORNIA COAST AND DISTURBANCE
MOVING INTO PACIFIC NORTHWEST) IN CONCERT WITH STEEP MID-UPPER
LEVEL LAPSE RATES CAUSED A LONE THUNDERSTORM TO DEVELOP JUST
BEFORE MIDNIGHT OVER THE CARSON SINK. SINCE THEN, CLOUD TOPS HAVE
WARMED WITH DIMINISHING RADAR RETURNS OVER EASTERN CHURCHILL AND
PERSHING COUNTIES SO THE BEST FORCING MAY HAVE SHIFTED OFF INTO
CENTRAL AND EASTERN NEVADA. THE 00Z/06Z NAM APPEARS TO BE HANDLING
THIS CONCEPT WELL AND DOES NOT INDICATE FURTHER DEVELOPMENT OVER
THE SIERRA OR WESTERN NEVADA, THEREFORE I HAVE REMOVED THE
THUNDERSTORM MENTION UNTIL DIURNAL HEATING REALLY KICKS IN LATE
THIS MORNING.
THIS AFTERNOON, THE UPPER LOW APPROACHING THE CALIFORNIA COAST
WILL PUSH A WEAK DEFORMATION AXIS TO NEAR MONO COUNTY. THIS WILL
COMBINE WITH DAYTIME HEATING TO FIRE UP SHOWERS AND THUNDERSTORMS
NEAR THE CREST BY AROUND MIDDAY. BY MID TO LATE AFTERNOON, AT
LEAST ISOLATED SHOWERS AND THUNDERSTORMS SHOULD SPREAD NORTH AND
EAST INTO WESTERN NEVADA AS FLOW OFF THE SIERRA BRINGS LOW LEVEL
CONVERGENCE TO THE WESTERN GREAT BASIN. AS FAR AS CONVECTION IN
THE TAHOE BASIN, THAT IS A BIT SKETCHY AND DEPENDS ON HOW SOON THE
FLOW KICKS ANY BUILDING CUMULUS OUT INTO WESTERN NEVADA. I HAVE
LEFT ISOLATED IN THERE AS A HEADS UP FOR THE POTENTIAL PRIOR TO
5PM TODAY.
TONIGHT, THE UPPER LOW OPENS UP AND WEAKENS AS IT MOVES ACROSS
SOUTHERN CALIFORNIA AND NEVADA. ALTHOUGH THERE COULD BE SOME
RESIDUAL CLOUDS OVER SOUTHERN MONO AND MINERAL COUNTIES OVERNIGHT,
I DO NOT EXPECT ANY DEEP CONVECTION/THUNDERSTORMS AFTER THIS
EVENING.
WEDNESDAY AFTERNOON WINDS BEGIN TO INCREASE, ESPECIALLY NORTH OF
HIGHWAY 50, AS LOW PRESSURE APPROACHES THE PACIFIC NORTHWEST COAST
AND THERMAL GRADIENTS FROM CALIFORNIA TO NEVADA BEGIN TO INTENSIFY.
SOUTH OF HIGHWAY 50 OVER MONO AND MINERAL COUNTIES THE WEST WINDS
LOOK MODEST AND SHOULD ONLY SERVE TO ENHANCE CONVERGENCE FOR
ISOLATED THUNDERSTORMS INTO THE EVENING. THE NAM ALSO SHOWS A
HINT OF AT LEAST CUMULUS DEVELOPMENT DOWNWIND OF LASSEN PEAK BY
LATE AFTERNOON WEDNESDAY SO I HAVE INCREASED CLOUD COVER SLIGHTLY
AND THROWN IN VERY LOW POP.
THURSDAY, WINDS INCREASE FURTHER AREA-WIDE AS THE UPPER TROUGH
SETS UP NEAR THE PACIFIC COAST. ANY CONVECTION SHOULD FINALLY BE
SQUELCHED AS TEMPERATURES DECREASE AND A DRY SLOT ARRIVES IN THE
SOUTHWEST FLOW ALOFT. THURSDAY IS EXPECTED TO BRING THE STRONGEST
WINDS OF THE WEEK ALTHOUGH FRIDAY WILL REMAIN BREEZY. SEE THE FIRE
WEATHER DISCUSSION BELOW FOR MORE DETAILS REGARDING WINDS AND LOW
HUMIDITIES. SNYDER
LONG TERM...FRIDAY THROUGH MONDAY...
THE UPPER LOW OVER THE PACIFIC NORTHWEST CONTINUES TO MOVE EAST ON
FRIDAY WITH CONTINUED BREEZY CONDITIONS. THE MODELS ARE A LITTLE
STRONGER THIS MORNING WITH THE WINDS, AND LOW HUMIDITY WILL ALSO
CONTINUE SO FIRE WX CONCERNS MAY EXTEND INTO FRIDAY WITH TEMPERATURES
COOLING TO NEAR NORMAL.
THE MODELS THEN KEEP A NORTHWEST FLOW ACROSS THE SIERRA AND WESTERN
NEVADA OVER THE WEEKEND INTO EARLY NEXT WEEK. WEAK SHORT WAVES WILL
PASS THROUGH OVER THE WEEKEND, BUT THE MODELS THEN DIFFER ON THE
STRENGTH AND PROXIMITY OF ANOTHER UPPER LOW DROPPING INTO THE
NORTHERN ROCKIES/NORTHERN GREAT BASIN. THE EC CONTINUES TO FLOP A
BIT, BUT ITS ENSEMBLE MEAN SEEMS TO AGREE ON THE LATEST RUN BEING A
BIT FURTHER EAST. THE GFS IS FURTHER EAST WITH A WEAKER BACKDOOR
COLD FRONT WHILE THE GEM IS FURTHEST WEST. WILL GO WITH AN EC/GFS
BLEND WITH A DECENT BACKDOOR FRONT KEEPING TEMPERATURES NEAR NORMAL.
ALSO EXPECT IT TO REMAIN DRY WITH THE ONLY REAL CONCERN WINDS. AT
THIS POINT, GIVEN THE TRAJECTORY OF THE SYSTEM, DO NOT EXPECT AN
ISSUE WITH WINDS AHEAD OF THE FRONT BUT THE NORTHEAST WINDS
BEHIND IT MAY BE AN ISSUE MONDAY NIGHT INTO TUESDAY. WALLMANN
AVIATION...
VFR CONDITIONS OVERALL INTO WEDNESDAY. EXPECT ISOLD-SCT TSTMS TODAY
NEAR THE 395 CORRIDOR FROM DOYLE SOUTH INTO MONO COUNTY. THESE
STORMS SHOULD SPREAD EAST A BIT TODAY. TERMINALS COULD BE AFFECTED
WITH KMMH SEEING A 30% CHANCE WHILE KTVL/KRNO/KCXP IS ABOUT HALF
THAT. MAIN CONCERN WILL BE LIGHTNING AND OUTFLOW WIND GUSTS TO 40
KTS. BEST CHC OF TSTMS 20-02Z.
DO EXPECT A BIT OF AN AFTERNOON ZEPHYR OUTSIDE OF TSTMS WITH GUSTS
TO 20 KTS FROM THE WEST. WINDS TO INCREASE MORE WEDNESDAY WITH ISOLD
TSTMS CONFINED TO MONO-MINERAL COUNTIES. STRONGEST WINDS THURSDAY
AHEAD OF A COLD FRONT WITH GUSTS TO 40 KTS FROM THE SW AT ALL
TERMINALS POSSIBLE. WALLMANN
FIRE WEATHER...
SOME CONCERN TODAY WITH THUNDERSTORMS ALONG THE SIERRA FRONT SOUTH
INTO MONO AND MINERAL COUNTIES. COVERAGE SHOULD BE GREATER WITH LALS
OF 3 SOUTH OF HIGHWAY 50. HOWEVER, EXPECT STORMS TO BE ON THE WETTER
SIDE TODAY AS FLOW ALOFT WEAKENS AS AN UPPER LOW PASSES TO THE
SOUTH. STILL, A FEW STRIKES OUTSIDE THE CORES ARE LIKELY, BUT DO NOT
EXPECT THE NUMBER TO BE GREAT ENOUGH TO BE A MAJOR CONCERN.
OTHER CONCERNS WILL BE WINDS WED-FRI. WEDNESDAY WINDS DO START TO
INCREASE ALOFT TO AROUND 15 KTS AT RIDGE LEVEL. WITH A SUPPORTIVE
SURFACE GRADIENT, EXPECT A DECENT ZEPHYR WITH WIND GUSTS TO 30 MPH
FROM HIGHWAY 50 NORTH. RH WILL REMAIN LOW NEAR 10% AS WELL, BUT WITH
IT BEING A BIT MARGINAL, WILL NOT HIGHLIGHT IT. ALSO, THURSDAY WILL
BE THE BIG DAY.
WILL CONTINUE THE WATCH FOR ALL ZONES THURSDAY. MODELS ARE STRONGER
WITH THE WINDS WITH 700 MB WINDS NOW 30-35 KTS, SO EXPECT PEAK GUSTS
TO 45 MPH AND SUSTAINED WINDS AROUND 25 MPH FOR MOST AREAS. THE DRY
SLOT IS STILL PROGGED FOR THURSDAY MORNING SO RH RECOVERY WILL BE
POOR WED NIGHT. THE DRY SLOT IS EVEN EXPECTED TO HANG AROUND INTO
THE DAY. NAM HAS THE DRY SLOT WITH 5% RH AT RIDGE LEVEL, EVEN THE
TAHOE BASIN COULD SEE MIN RH DROP TO 5%! WITH THE COLD FRONT SLOW TO
MOVE THROUGH THURSDAY NIGHT, WINDS MAY TAKE LONGER TO DROP OFF UNTIL
AFTER MIDNIGHT. IN ADDITION, THE DRY SLOT REMAINS WITH VERY POOR RH
RECOVERY I-80 SOUTH.
FRIDAY, THE COLD FRONT PASSES THROUGH WITH THE WINDS BECOMING MORE
W-NW. MODELS ARE STRONGER ONCE AGAIN WITH A STRONGER TEMPERATURE
AND PRESSURE GRADIENT. WINDS LOOK TO GUST AROUND 30 MPH, BUT MAY
BE STRONGER AND RH WILL REMAIN LOW NEAR AND SOUTH OF I-80. WILL
MONITOR FRIDAY FOR ANOTHER POSSIBLE WIND EVENT, BUT IT WILL NOT BE
AS STRONG AS THURSDAY'S. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 11 PM PDT THURSDAY
NVZ450-453-458-459.
RED FLAG WARNING FROM 1 PM TO 9 PM PDT WEDNESDAY NVZ450.
CA...RED FLAG WARNING FROM 11 AM TO 11 PM PDT THURSDAY CAZ270>273-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:41 PM PDT | Special Weather Statement | REV | Lassen | 49 min |
| Jun 9, 8:13 PM PDT | Special Weather Statement | REV | Churchill | 47 min |
| Jun 10, 8:42 AM PDT | Red Flag Warning | REV | 36 hr |
Nearby
Red Flag Warnings in California, 2014Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.